MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for the implant of an unspecified bard/davol ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against ventralight st.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the device was defective.Addendum per additional information received: (b)(6) 2017 - patient was diagnosed with ventral incisional hernia thereby underwent laparoscopic repair with implant of ventralight st using echo ps.Per operative notes, ¿the hernia defect was identified and ventralight st using echo ps was placed for the repair in the abdominal cavity and tacked circumferentially.(b)(6) 2020 - patient was diagnosed with recurrent ventral incisional hernia with pain thereby underwent open repair with removal of previously placed mesh and implant of biological mesh.Per operative notes, ¿the recurrent hernia present superiorly were noted.Considerable amount of scarring with loose mesh was identified.The adhesions and previously placed mesh were removed and biological mesh was placed and sutured.¿.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the product identifiers.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2017) is considered to be a best estimate.Updated fields: a2, a4, b3, b4, b5, b6, b7, d.6b (date of explant), g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name), d4, g4 (pma/510(k) #).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10939491
Report Number1213643-2020-10787
Device Sequence Number14294964
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786(17)190228(10)HUBN2377
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5955810
Device Lot NumberHUBN2377
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight66 KG